MAUDE Adverse Event Report: BIOMET MICROFIXATION HTR*PMI 2025734 LEFT FRONTAL TEMPORAL PARIETAL IMPLANT; CUSTOM MADE DEVICE

BIOMET MICROFIXATION HTR*PMI 2025734 LEFT FRONTAL TEMPORAL PARIETAL IMPLANT; CUSTOM MADE DEVICE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bruise/Contusion (1754); Necrosis (1971); Fluid Discharge (2686)
Date of Event 08/26/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).The device will not be returned for analysis as it was discarded; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2020-00405, 0001032347-2020-00406.Concomitant medical products: htr*pmi 2025734 left frontal temporal parietal implant, part# pm623210-b, lot# 986060.1.5mm system 6 hole extra long double y plate, part# 01-7114, lot# j416200.1.5mm system high torque (ht),sd,x-dr,scr,5/pk, part# 91-6104, lot# j416220.Unknown screws, part# ni, lot# ni.Telephone number: (b)(6).The user facility is foreign; therefore, a facility medwatch report will not be available.Report source: (b)(6).
 
Event or Problem Description
It was reported a custom cranioplasty plate was removed due to necrosis two (2) months after implantation.A few days after surgery, a bruise was observed in the skin over the middle of the implant, and the bruise did not improve.Two (2) weeks prior to removal, the spot on the skin opened up with fluid escaping.No additional patient consequences have been reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2020-00404, 0001032347-2020-00405, 0001032347-2020-00406, 0001032347-2020-00430, 0001032347-2020-00431.D11 ¿ medical products htr*pmi 2025734 left frontal temporal parietal implant, part# pm623210-b, lot# 986060 1.5mm system 6 hole extra long double y plate, part# 01-7114, lot# j416200 1.5mm system high torque (ht),sd,x-dr,scr,5/pk, part# 91-6104, lot# j416220 1.5mm system high torque (ht),sd,x-dr,screw 1.5mm x 5mm, part# 91-6105, lot# ni 1.5mm system high torque (ht) cross-drive screw 1.8 x 5mm, part# 91-1805, lot# ni the following fields were updated: b4 date of this report b5 describe event or problem d11 medical product g4 date received by manufacturer g7 type of report h2 follow up type h10 additional narratives/data.
 
Event or Problem Description
It was reported a custom cranioplasty plate was removed due to necrosis two (2) months after implantation.A few days after surgery, a bruise was observed in the skin over the middle of the implant, and the bruise did not improve.Two (2) weeks prior to removal, the spot on the skin opened up with fluid escaping.It has not been determined if the back-up implant will be used or if a new custom plate will be implanted in the coming months.No additional patient consequences have been reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.The investigation conducted by the designer and manufacturer for item# pm623210-b found no deviations, non-conformities, or anomalies related to the complaint.The issue was concluded to not be related to the design or manufacture of the device.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Common Device Name
CUSTOM MADE DEVICE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key10475092
Report Number0001032347-2020-00404
Device Sequence Number17199666
Product Code KKY
UDI-Device Identifier00888233026000
UDI-Public00888233026000
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K924935
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/11/2023
Device Model NumberN/A
Device Catalogue NumberPM623210-B
Device Lot Number986060
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/26/2020
Supplement Date Received by Manufacturer09/04/2020
03/26/2021
Initial Report FDA Received Date08/31/2020
Supplement Report FDA Received Date09/09/2020
03/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;